Multiplication by a finite Blaschke product on weighted Bergman spaces: Commutant and reducing subspaces

Thumbnail Image
Official URL
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Google Scholar
Research Projects
Organizational Units
Journal Issue
We provide a characterization of the commutant of analytic Toeplitz operators TB induced by finite Blachke products B acting on weighted Bergman spaces which, as a particular instance, yields the case B(z) = z n on the Bergman space solved recently by by Abkar, Cao and Zhu [2]. Moreover, it extends previous results by Cowen and Wahl in this context and applies to other Banach spaces of analytic functions such as Hardy spaces Hp for 1 < p < ∞. Finally, we apply this approach to study reducing subspaces of TB in the classical Bergman space. As a particular instance, we provide a direct proof of a theorem of Hu, Sun, Xu and Yu [18] which states that every analytic Toeplitz operator TB induced by a finite Blachke product on the Bergman space is reducible and the restriction of TB on a reducing subspace is unitarily equivalent to the Bergman shift.
[1] M. Abrahamse and J. Ball, Analytic Toeplitz operators with automorphic symbol II, Proc. Amer. Math. Soc. 59, 323–328 (1976). [2] A. Abkar, G. Cao and K. Zhu, The commutant of some shift operators, Complex Analysis and Operator Theory, 14 (2020), no. 6, art. 58. [3] I. Chalendar, E.A. Gallardo-Guti´errez, and J.R. Partington, Weighted composition operators on the Dirichlet space: Boundedness and spectral properties, Math. Ann. 363 (2015) 1265–1279. [4] C. C. Cowen, The commutant of an analytic Toeplitz operator, Trans. Am. Math. Soc. 239 (1978), 1–31 [5] C. C. Cowen, The commutant of an analytic Toeplitz operator, II, Indiana Univ. Math. J. 29, 1–12 (1980). [6] C. C. Cowen, An analytic Toeplitz operator that commutes with a compact operator and a related class of Toeplitz operators, J. Funct. Anal. 36, 169–184 (1980). [7] C. C. Cowen and R. G. Wahl, Commutants of finite Blaschke product multiplication operators, Invariant subspaces of the shift operator, 99–114, Contemp. Math., 638, Amer. Math. Soc., Providence, RI, 2015. [8] J. Deddens and T. Wong, The commutant of analytic Toeplitz operators Trans. Am. Math. Soc. 184, 261–273 (1973). [9] R. G. Douglas, S. Sun and D. Zheng, Multiplication operators on the Bergman space via analytic continuation, Adv. Math. 226 (2012), 541–583. [10] R. G. Douglas, M. Putinar and K. Wang, Reducing subspaces for analytic multipliers of the Bergman space, J. Funct. Anal. 263 (2012), 1744–1765. [11] P. Duren, Theory of H p spaces, Academic Press, New York (1970). [12] P. Duren, D. Khavinson, H.S. Shapiro and C. Sundberg, Contractive zero-divisors in Bergman spaces. Pacific J. Math. 157 (1993), no. 1, 37–56. [13] E.A. Gallardo-Guti´errez, J.R. Partington and D. Seco, On the Wandering Property in Dirichlet spaces, Integral Equations Operator Theory 92 (2020), no. 2, Paper No. 16. [14] K. Guo and H. Huang, On multiplication operators of the Bergman space: similarity, unitary equivalence and reducing subspaces, J. Operator Theory 65 (2011), 355–378. [15] K. Guo and H. Huang, Multiplication operators defined by covering maps on the Bergman space: the connection between operator theory and von Neumann algebras, J. Funct. Anal. 260 (2011), 1219–1255. [16] K. Guo and H. Huang, Geometric constructions of thin Blaschke products and reducing subspace problem, Proc. Lond. Math. Soc. 109 (2014), 1050–1091. [17] K. Guo and H. Huang, Multiplication operators on the Bergman space. Lecture Notes in Mathematics, 2145. Springer, Heidelberg, 2015. [18] J. Hu, S. Sun, X. Xu and D. Yu, Reducing subspace of analytic Toeplitz operators on the Bergman space, Integral Equations Operator Theory 49 (2004), 387–395. [19] A.L. Shields, Weighted shift operators and analytic function theory. Topics in operator theory, 49–128. Math. Surveys, No. 13, Amer. Math. Soc., Providence, R.I., 1974. [20] A. Shields and L. Wallen, The commutants of certain Hilbert space operators, Indiana Univ. Math. J. 20, 777–788 (1970/1971). [21] M. Stessin and K. Zhu, Reducing subspace of weighted shift operators, Proc. Amer. Math. Soc., 130(2002), 2631–2639 [22] S.L. Sun and Y. Wang, Reducing subspaces of certain analytic Toeplitz operators on the Bergman space, Northeast. Math. J. 14, 147–158 (1998) [23] J. Thomson, The commutant of a class of analytic Toeplitz operators, American J. Math. 99, 522–529 (1977). [24] J. Thomson, The commutant of a class of analytic Toeplitz operators II, Indiana Univ. Math. J. 25, 793–800 (1976) [25] J. Thomson, The commutant of certain analytic Toeplitz operators, Proc. Amer. Math. Soc. 54, 165–169 (1976). [26] R. Zhao a d K. Zhu, Theory of Bergman spaces in the unit ball of Cn, M´em. Soc. Math. Fr. (N.S.) No. 115 (2008), vi+103 pp. [27] K. Zhu, Reducing subspaces for a class of multiplication operators, J. Lond. Math. Soc. 62, 553–568 (2000). [28] K. Zhu, Operator theory in function spaces. Second edition. Mathematical Surveys and Monographs, 138. American Mathematical Society, Providence, RI, 2007. [29] N. Zorboska, Isometric weighted composition operators on weighted Bergman spaces, J. Math. Anal. Appl. 461 (2018), no. 1, 657–675.